How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Pete Your Own Question
Dr Pete
Dr Pete, Dog Veterinarian
Category: Dog
Satisfied Customers: 3009
Experience:  Bachelor of Veterinary Science (University of Melbourne, Australia)
11090950
Type Your Dog Question Here...
Dr Pete is online now
A new question is answered every 9 seconds

I had some Bezocaine maximum strength 20% on my lower lip ,

Resolved Question:

I had some Bezocaine maximum strength 20% on my lower lip , my 4 pound teacup chihuahua dog surprised me and came up and licked my top lip and there was a very very small amount of it that got on my top lip. She kind of smacked her tongue a couple times and I fed her her normal dinner I am just wondering if I should be concerned at all?  My dog also has epilepsy and takes phenobarb so I want to make sure I do not need to worry about any interactions as well.
Submitted: 5 years ago.
Category: Dog
Expert:  Dr Pete replied 5 years ago.

Hi

Benzocaine has the potential to cause serious problems in cats, but less so in dogs. Of course your dog is very small so we need to be cautious. However from what you’ve described I think it’s highly unlikely that she has swallowed enough to cause toxicity.

From what you’ve said I presume that more than a half hour has passed since she licked your lip…if that’s the case then it’s too late to induce vomiting anyway.

Don’t get too worried, I feel the risks of a problem are extremely remote. Keep a watch on her over the next 24hours. If you notice any signs of ill health then get her to your vet. In particular watch for her being off her food or signs of weakness or incoordination.

Kindest regards, Peter


Customer: replied 5 years ago.
Ok thank you !! Do you think that there would be any interaction with the phenobarb? her next does is only one hour from now and yes this happened about 1/2 hour ago.
Expert:  Dr Pete replied 5 years ago.
I'm sorry....I forgot to mention the phenobarb/epilepsy. There is no extra problem with that.
Dose her with the phenobarb as normal.
Cheers, Peter
Dr Pete and other Dog Specialists are ready to help you